Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lower Extremities Weakness
May 1, 2000

I have had everything checked out: MRI, EMG, CT, Muscle Enzymes normal, Nerves are ok. Recovering from a case shingles on Right side Neck, arm and chest. My regimen is Fortovase 1600mg and Norvir 200mg once daily, Epivir 150mg and Zerit 40mg BID. Have continuous weakness in my legs. Have tried B12 and Vit. E but no help. I can walk about 100 yard before I feel like my legs are going to fall out from under me! Any suggestions on what else I should have checked out! I used to be very active, not lately. HIV for 9 years, T-cells are at 855 and viral load neg.

Response from Dr. Henry

I assume that you have seen an HIV experienced neurologist?? The Zerit could cause a neuropathy but usually one of the tests you mentioned would show something. Have you lost muscle mass at all?? Is your testosterone level OK? Some people are reporting anecdotal success with L-carnitine, Co enzyme Q, high dose B1 and B6, and N-acetyl cysteine for neuropathy but is is puzzling that all of your tests were abnormal. Again, a good exam and an opinion from a neurologist would be wise. I might better comment if I had data as to what your low and high HIV RNA levels and CD4 counts were, your age, any history of diabetes, back injury, other medications, how long you have been on HIV meds, what other HIV meds, etc. Keith Henry, M.D.



Previous
Voltaren Cream for Peripheral Neuropathy
Next
Sustiva and Methadone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement